Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 15, NWS Pueblo, CO

September 15, 201511 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Sep 15, 2015, 3:03 PM MDT for 11 counties in Colorado. It took effect at Sep 16, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2015, 3:03 PM MDT (21:03 UTC)
In effect from
Sep 16, 2015, 12:00 PM MDT
Expired
Sep 16, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2556 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWUS85 KPUB 152103
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT TUE SEP 15 2015

...A RED FLAG WARNING IS IN EFFECT UNTIL 2000 THIS EVENING...FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY FUELS...FOR
FIRE WEATHER ZONES...222 AND 226 THROUGH 235 WHICH INCLUDES
FREMONT...EL PASO...PUEBLO...CROWLEY...EASTERN HUERFANO...LAS
ANIMAS...OTERO...BENT AND KIOWA COUNTIES...

...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FROM NOON
UNTIL 2000 LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226
THROUGH 237...WHICH INCLUDES FREMONT...EL PASO...PUEBLO...
EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS
...KIOWA...AND BACA COUNTIES...

COZ222-226>233-161315-
/O.UPG.KPUB.FW.A.0012.150916T1700Z-150917T0200Z/
/O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
/O.CON.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
303 PM MDT TUE SEP 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...230...231...232 AND 233...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...230...231...232 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH FOR
WEDNESDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 
  229...230...231...232 AND 233.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ234-235-161315-
/O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
/O.CON.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/
KIOWA COUNTY-BENT COUNTY-
303 PM MDT TUE SEP 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 235...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 235...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 234 AND 235.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ236-237-161315-
/O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
PROWERS COUNTY-BACA COUNTY-
303 PM MDT TUE SEP 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 236 AND 237.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
617 
WWUS85 KPUB 160205
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT TUE SEP 15 2015

...A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY FROM NOON UNTIL
2000 LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226
THROUGH 237...WHICH INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS
...KIOWA...AND BACA COUNTIES...

COZ222-226>235-161815-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/
/O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-
805 PM MDT TUE SEP 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR FIRE WEATHER ZONES 222...226...227...228...
229...230...231...232...233...234 AND 235... 

...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... 

* AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 
  229...230...231...232...233...234 AND 235.

* WINDS...ON WEDNESDAY...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO
  30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT WEDNESDAY AFTERNOON. 

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ236-237-161815-
/O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
PROWERS COUNTY-BACA COUNTY-
805 PM MDT TUE SEP 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 236 AND 237.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
863 
WWUS85 KPUB 160959
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT WED SEP 16 2015

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL 8PM LOCAL
TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY
FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH
INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...BENT...PROWERS...KIOWA...AND BACA
COUNTIES...

COZ222-226>237-170200-
/O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
359 AM MDT WED SEP 16 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229...
230...231...232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 
  229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
557 
WWUS85 KPUB 162050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT WED SEP 16 2015

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8PM LOCAL
TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY
FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237... WHICH
INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO... LAS
ANIMAS...CROWLEY...OTERO...BENT...PROWERS...KIOWA...AND BACA
COUNTIES...

COZ222-226>237-170200-
/O.CON.KPUB.FW.W.0015.000000T0000Z-150917T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
250 PM MDT WED SEP 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227...228...229...230...231...232...233...234...235...
236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 
  229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  SPREAD WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
884 
WWUS85 KPUB 170153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT WED SEP 16 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT...

COZ222-226>237-170300-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-150917T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
753 PM MDT WED SEP 16 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 222...226...227...228...229...230...231...232...
233...234...235...236 AND 237...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 15, 11:06 AM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 15, 11:06 AM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT TUE SEP 15 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM MDT TUE SEP 15 2015

...DANGEROUS FIRE WEATHER CONDITIONS ON THE PLAINS TODAY...

CURRENTLY...AN UPPER LEVEL DISTURBANCE EMBEDDED IN SOUTHWESTERLY
FLOW ALOFT IS MOVING INTO WESTERN COLORADO.  SATELLITE AND RADAR
IMAGERY INDICATES ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ALONG THE CONTINENTAL DIVIDE.  THE MAIN THUNDERSTORM COMPLEX IS
CURRENTLY OVER EASTERN UTAH...AND MOVING EAST INTO WESTERN COLORADO.
THE PLAINS ARE CURRENTLY DRY...WITH SOUTHWESTERLY LOW LEVEL FLOW
INCREASING EARLY THIS MORNING.  TEMPERATURES HAVE REMAINED MILD WITH
60S TO LOWER 70S ACROSS THE PLAINS.

TODAY...THERE ARE TWO MAIN CONCERNS FOR TODAY...THE DANGEROUS FIRE
WEATHER CONDITIONS EXPECTED ACROSS THE PLAINS...AND THE POSSIBILITY
OF ONE OR TWO STRONG TO SEVERE STORMS NEAR THE KANSAS BORDER LATE
THIS AFTERNOON.  THE UPPER LEVEL DISTURBANCE OVER EASTERN UTAH IS
FORECAST TO MOVE NORTHEAST ACROSS COLORADO THROUGH THIS EVENING.
EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH THE DAY ALONG THE CONTINENTAL DIVIDE.  THE PRIMARY THREATS
OVER THE MOUNTAINS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS.

DRY SOUTHWESTERLY FLOW IS FORECAST TO INCREASE THIS AFTERNOON WITH
MIXING ALLOWING THIS FLOW TO MAKE IT TO THE SURFACE.  EXPECT
WIDESPREAD GUSTY WINDS...WITH 25 TO 30 MPH GUSTS...IF NOT
HIGHER...ACROSS THE PLAINS.  HUMIDITY VALUES WILL ALSO FALL RAPIDLY
THIS AFTERNOON...WITH MOST AREAS ALONG THE I-25 CORRIDOR SEEING
VALUES LESS THAN 10 PERCENT.  THE COMBINATION OF STRONG WINDS...LOW
HUMIDITY VALUES AND CRITICALLY DRY FUELS WILL PRODUCE EXTREMELY
DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY FOR THE I-25 CORRIDOR
AND POINTS EAST.  EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR
BURNING ACTIVITIES.

IN ADDITION...THERE WILL ALSO BE A THREAT FOR ONE OR TWO STRONG TO
SEVERE THUNDERSTORMS OUT NEAR THE KANSAS BORDER THIS AFTERNOON.
HIGH-RES MODELS DEVELOP A DRYLINE THIS AFTERNOON AND CONVECTION IS
FORECAST TO DEVELOP ALONG THE BOUNDARY AS THE UPPER DISTURBANCE
MOVES ACROSS COLORADO.  INSTABILITY WILL BE MODEST AND SHEAR
GENERALLY LESS THAN 30 KTS...WHICH WILL LIKELY LIMIT THUNDERSTORM
STRENGTH.  HIGH CLOUD BASES AND A DRY SUBCLOUD LAYER WILL LIKELY
LEAD TO A HIGH WIND THREAT WITH STORMS THAT DO DEVELOP...ALONG WITH
THE POSSIBILITY OF DRY LIGHTNING.  BOTH HIGH WINDS AND DRY LIGHTNING
WILL NEED TO BE MONITORED FOR FIRE STARTS AND SPREAD IF ANY STARTS
DO OCCUR.  SMALL HAIL MAY ALSO BE POSSIBLE...BUT UPDRAFT STRENGTHS
WILL LIKELY KEEP DIAMETERS IN THE SUB-SEVERE RANGE.

TONIGHT...SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE REGION WITH
CONTINUED EMBEDDED ENERGY MOVING ACROSS COLORADO.  EXPECT ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG THE
CONTINENTAL DIVIDE THROUGH THE OVERNIGHT HOURS.  ACROSS THE
PLAINS...SHOWERS AND THUNDERSTORMS THAT DEVELOP NEAR THE KANSAS
BORDER WILL MOVE EASTWARD INTO WESTERN KANSAS THROUGH 9 PM.  DRY
CONDITIONS WILL PREVAIL ONCE STORMS EXIT THE AREA.  HUMIDITY
RECOVERIES WILL ONLY BE MODEST AND BREEZY SOUTHWESTERLY WINDS WILL
LIKELY PERSIST...ESPECIALLY FOR THE EASTERN HALF OF THE PLAINS INTO
WEDNESDAY MORNING.  MOZLEY

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 340 AM MDT TUE SEP 15 2015

...FIRE CONCERNS THROUGH THURSDAY...

SOUTHWEST UPPER JET AND EMBEDDED WEAK DISTURBANCES WILL CONTINUE TO
TRACK ACROSS SOUTHERN COLORADO THROUGH THURSDAY.  WINDS WILL BE A
FACTOR EACH DAY...AS AFTERNOON MIXING BRINGS WINDS DOWN TO THE
SURFACE FROM HIGHER UP.  FIRE WEATHER WATCH FOR WEDNESDAY STILL
LOOKS GOOD WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY TO BE MET
OVER A LARGE PORTION OF THE I-25 CORRIDOR AND ADJACENT AREAS.
THURSDAY IS LOOKING MORE MARGINAL.  RIGHT NOW...IT IS COMING UP
SHORT OF CRITERIA FOR A FIRE WEATHER WATCH...DUE TO TEMPERATURES
BEING JUST A LITTLE COOLER...HUMIDITIES A LITTLE HIGHER AND WINDS A
LITTLE WEAKER.  SO...NO HIGHLIGHTS AT THIS TIME...BUT STILL A DAY OF
CONCERN DUE TO THE MARGINAL CONDITIONS...AND ESPECIALLY THE WIND.

NOT MUCH MOISTURE WITH THE SERIES OF DISTURBANCES TO MOVE ACROSS
THROUGH FRIDAY. SOME SPOTTY MOUNTAIN SHOWERS AND THUNDERSTORMS AT
TIMES...MAINLY ALONG THE CONTINENTAL DIVIDE...AND MAINLY NORTH OF
MONARCH PASS.  ALSO...COULD BE SOME LOCAL WET SNOW ACCUMULATIONS
ABOVE 10000 FEET BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT ACROSS THE
CENTRAL MOUNTAINS AS A COUPLE OF DISTURBANCES MOVE THROUGH.

FRIDAY THROUGH MONDAY...LOOKS LIKE THE PATTERN WILL CHANGE A LITTLE.
DURING THIS PERIOD...THE MAIN UPPER JET MOVES OFF THROUGH THE
CENTRAL AND NORTHERN PLAINS.  BEHIND IT...COOL HIGH PRESSURE SINKS
SOUTH INTO THE CENTRAL PLAINS...PROVIDING A PERIOD OF LOW LEVEL
UPSLOPE FLOW FOR SOUTHEAST COLORADO.  THIS SHOULD BRING IN COOLER
AIR...HIGHER HUMIDITIES AND LIGHTER UPSLOPE BREEZES. SO...THINK THE
FIRE THREAT WILL COME DOWN AT THAT TIME.

THE LOW LEVEL UPSLOPE FLOW WILL BRING AN INCREASED CHANCE OF SHOWERS
AND THUNDERSTORMS TO MAINLY THE EASTERN MOUNTAINS AND PLAINS DURING
THIS PERIOD...ALTHOUGH IT LOOKS TO START DRYING OUT AGAIN SOMEWHAT
ON SUNDAY BUT ESPECIALLY ON MONDAY.  AFTER BEING WELL ABOVE AVERAGE
MOST OF THE WEEK...TEMPERATURES WILL FALL BACK TO AVERAGE OR EVEN
BELOW AVERAGE LEVELS FRIDAY THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1058 AM MDT TUE SEP 15 2015

TAF SITES WILL SEE VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH
GUSTY SOUTHWEST WINDS 15-30 KTS. LOCALLY STRONGER GUSTS WILL BE
POSSIBLE NEAR HIGH BASED THUNDERSTORMS THIS AFTERNOON AND
EVENING...THOUGH THESE SHOULD BE ISOLATED AND NOT LIKELY TO IMPACT
THE TERMINALS. STRONGER WEST WINDS CAN BE EXPECTED OVER THE
MOUNTAINS. MAJORITY OF SHOWERS AND THUNDERSTORMS TODAY WILL BE
ALONG THE CONTINENTAL DIVIDE WHERE IFR TO LIFR CONDITIONS CAN BE
EXPECTED AT TIMES. FARTHER EAST ALONG THE CO/KS BORDER THERE WILL
BE THE THREAT FOR ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON
AND EVENING WITH ERRATIC GUSTY WINDS UP TO 60 KTS POSSIBLE. CIGS
SHOULD REMAIN VFR. -KT

&&

.FIRE WEATHER...
ISSUED AT 340 AM MDT TUE SEP 15 2015

LATEST REPORTS FROM LAND MANAGEMENT AGENCIES HAVE EXPANDED THE
CRITICAL FUEL CONDITIONS TO INCLUDE THE COMANCHE GRASSLANDS...AS
WELL AS TELLER COUNTY AND THE SAN LUIS VALLEY.  SOUTHWESTERLY WINDS
WILL INCREASE THIS MORNING ACROSS THE REGION AND HUMIDITY VALUES
WILL DROP BELOW CRITICAL THRESHOLDS ACROSS MOST OF THE SOUTHEAST
PLAINS.  A MOIST AIRMASS EAST OF A DIFFUSE DRYLINE ACROSS PROWERS
AND BACA COUNTIES SHOULD KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS.
BUT THE REMAINDER OF THE SOUTHEAST PLAINS TO THE WEST OF THE DRY
LINE SHOULD SEE A COMBINATION OF GUSTY WINDS AND CRITICALLY DRY
CONDITIONS TO WARRANT RED FLAG WARNINGS. KIOWA COUNTY HAS BEEN
INCLUDED...THOUGH WESTERN PORTIONS WILL BE MOST LIKELY TO VERIFY.
HUMIDITY VALUES ACROSS THE MOUNTAINS AND VALLEYS ARE FORECAST TO
STAY JUST ABOVE CRITICAL THRESHOLDS...SO THOSE AREAS HAVE NOT BEEN
INCLUDED IN THE WARNING.  HOWEVER...WINDS WILL BE GUSTY...AND WITH
HUMIDITY VALUES AROUND 20-30 PERCENT...ANY FIRE STARTS COULD STILL
EXHIBIT SOME FAST RATES OF SPREAD WITH WINDS GUSTING TO AROUND 30-35
MPH.  IN REGARDS TO THE DRYLINE...A FEW THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING.  HIGH CLOUD BASES WILL LIKELY LEAD TO AN
INCREASED POTENTIAL FOR STRONG OUTFLOW WINDS AND MAKE FIGHTING FIRE
STARTS DIFFICULT.  DRY LIGHTNING MAY ALSO BE POSSIBLE IF A STORM OR
TWO CAN DEVELOP WEST OF THE DRYLINE. MOZLEY

SOUTHWEST UPPER JET AND EMBEDDED WEAK DISTURBANCES WILL CONTINUE TO
TRACK ACROSS SOUTHERN COLORADO THROUGH THURSDAY.  WINDS WILL BE A
FACTOR EACH DAY...AS AFTERNOON MIXING BRINGS WINDS DOWN TO THE
SURFACE FROM HIGHER UP.  FIRE WEATHER WATCH FOR WEDNESDAY STILL
LOOKS GOOD WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY TO BE MET
OVER A LARGE PORTION OF THE I-25 CORRIDOR AND ADJACENT AREAS.
THURSDAY IS LOOKING MORE MARGINAL.  RIGHT NOW...IT IS COMING UP
SHORT OF CRITERIA FOR A FIRE WEATHER WATCH...DUE TO TEMPERATURES
BEING JUST A LITTLE COOLER...HUMIDITIES A LITTLE HIGHER AND WINDS A
LITTLE WEAKER.  SO...NO HIGHLIGHTS AT THIS TIME...BUT STILL A DAY OF
CONCERN DUE TO THE MARGINAL CONDITIONS...AND ESPECIALLY THE WIND.

FRIDAY THROUGH MONDAY...LOOKS LIKE THE PATTERN WILL CHANGE A LITTLE.
DURING THIS PERIOD...THE MAIN UPPER JET MOVES OFF THROUGH THE
CENTRAL AND NORTHERN PLAINS.  BEHIND IT...COOL HIGH PRESSURE SINKS
SOUTH INTO THE CENTRAL PLAINS...PROVIDING A PERIOD OF LOW LEVEL
UPSLOPE FLOW FOR SOUTHEAST COLORADO.  THIS SHOULD BRING IN COOLER
AIR...HIGHER HUMIDITIES AND LIGHTER UPSLOPE BREEZES. SO...THINK THE
FIRE THREAT WILL COME DOWN AT THAT TIME.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>235.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ222-226>233.

&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...KT
FIRE WEATHER...MOZLEY
Hazardous weather outlook, Sep 15, 11:30 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT TUE SEP 15 2015

COZ058>089-093>099-161730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1130 AM MDT TUE SEP 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWESTERLY WINDS...GUSTING IN EXCESS OF 30 MPH ACROSS MUCH
OF THE REGION...WILL COMBINE WITH VERY LOW HUMIDITY VALUES TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA. THE
MOST CRITICAL CONDITIONS WILL EXIST ALONG THE INTERSTATE 25
CORRIDOR AND MOST OF THE SOUTHEAST PLAINS.

ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A DRYLINE
ACROSS PORTIONS OF BACA...BENT...PROWERS...AND KIOWA COUNTIES THIS
AFTERNOON AND EVENING. ONE OR TWO STORMS MAY BECOME STRONG TO
SEVERE ACROSS THIS AREA...WITH WIND GUSTS UP TO 70 MPH THE
PRIMARY STORM THREAT. LIGHTNING...AND SMALL HAIL GENERALLY LESS
THAN ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. GIVEN THE DRY
CONDITIONS BELOW CLOUD BASES...WEAKER THUNDERSTORMS MAY PRODUCE
LITTLE IF ANY RAINFALL. THIS WILL RAISE THE POTENTIAL FOR ISOLATED
LIGHTNING STARTED WILDFIRES WHICH COULD RAPIDLY SPREAD OUT OF
CONTROL BY STRONG THUNDERSTORM OUTFLOW WINDS. THE THREAT FOR
THUNDERSTORMS WILL DIMINISH AND WINDS WILL SUBSIDE BY 9 PM.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG
THE CONTINENTAL DIVIDE THROUGH TONIGHT. LIGHTNING...BRIEF
MODERATE RAINFALL...AND GUSTY OUTFLOW WINDS WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...THE FIRE DANGER WILL REMAIN HIGH DUE TO
A COMBINATION OF DRY GRASSES...GUSTY WINDS AND LOW HUMIDITIES.
CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. FRIDAY THROUGH
MONDAY...THE FIRE DANGER IS EXPECTED TO DECREASE AS COOLER
TEMPERATURES...HIGHER HUMIDITIES AND LIGHTER WINDS MOVE INTO THE
AREA.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE
PERIOD...MAINLY OVER THE MOUNTAINS. THE PRIMARY STORM THREATS WILL
BE LIGHTNING AND GUSTY WINDS.

LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ABOVE 10000 FEET IN THE
CENTRAL MOUNTAINS WEDNESDAY NIGHT AND THURSDAY NIGHT...AND OVER
THE PIKES PEAK REGION FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS KIOWA...PROWERS...BACA...AND
BENT COUNTIES.

31/23

In the hours before

Special weather statement, Sep 15, 1:34 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
134 PM MDT TUE SEP 15 2015

COZ096-098-152015-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
134 PM MDT TUE SEP 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 215 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTMAN...OR 11 MILES WEST OF COOLIDGE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA AND HARTMAN.

LAT...LON 3794 10219 3807 10235 3835 10205 3803 10205
TIME...MOT...LOC 1934Z 225DEG 25KT 3806 10221

KT
Special weather statement, Sep 15, 2:38 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT TUE SEP 15 2015

COZ098-152115-
LAMAR VICINITY/PROWERS COUNTY CO-
238 PM MDT TUE SEP 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PROWERS COUNTY UNTIL
315 PM MDT...

AT 237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF COOLIDGE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
PROWERS COUNTY.

LAT...LON 3790 10220 3809 10205 3790 10204 3781 10205
TIME...MOT...LOC 2037Z 217DEG 29KT 3791 10206

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 1:34 PM MDTSpecial Weather StatementPUBProwers41 min
Sep 15, 2:38 PM MDTSpecial Weather StatementPUBProwers37 min

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.